Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Nov 19, 2012, 1:09 PM MST. It took effect at Nov 20, 2012, 5:00 AM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2012, 1:09 PM MST (20:09 UTC)
- In effect from
- Nov 20, 2012, 5:00 AM MST
- Expired
- Nov 21, 2012, 5:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS45 KPIH 192009 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MST MON NOV 19 2012 IDZ018-031-201100- /O.UPG.KPIH.WS.A.0008.121120T1200Z-121122T0000Z/ /O.NEW.KPIH.WS.W.0008.121120T1200Z-121122T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 109 PM MST MON NOV 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WITH BLOWING AND DRIFTING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * MAIN IMPACTS...5 TO 12 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS AROUND OR ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW. * LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT. * OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND MAY CREATE HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR THE HOLIDAY PERIOD WOULD ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE WIND AND SNOW COMBINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
373 WWUS45 KPIH 201003 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 303 AM MST TUE NOV 20 2012 IDZ018-031-202200- /O.CON.KPIH.WS.W.0008.121120T1200Z-121122T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 303 AM MST TUE NOV 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 7500 FEET... A WINTER STORM WARNING FOR HEAVY SNOW WITH BLOWING AND DRIFTING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY. * TIMING...THIS MORNING THROUGH WEDNESDAY AFTERNOON. * MAIN IMPACTS...5 TO 15 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS AROUND AND ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT. * OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR THE HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE WIND AND SNOW COMBINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE TRAVELLING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
639 WWUS45 KPIH 202047 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MST TUE NOV 20 2012 IDZ018-031-211100- /O.CON.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 147 PM MST TUE NOV 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY. * TIMING...TODAY THROUGH WEDNESDAY AFTERNOON. * MAIN IMPACTS...5 TO 15 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS AROUND AND ABOVE 7500 FEET. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT. * OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR THE HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE WIND AND SNOW COMBINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE TRAVELLING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
745 WWUS45 KPIH 210957 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 257 AM MST WED NOV 21 2012 IDZ018-031-220000- /O.CON.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 257 AM MST WED NOV 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...ONGOING THROUGH THIS AFTERNOON. * MAIN IMPACTS...ADDITIONAL SNOW ACCUMULATION OF 6 TO 8 INCHES ABOVE 7500 FT TODAY. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT. * OTHER IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER GALENA AND BANNER SUMMITS. ALSO...PEOPLE HEADING OUT INTO THE BACKCOUNTRY FOR THE HOLIDAY PERIOD WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE WIND AND SNOW COMBINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU ARE TRAVELING...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
497 WWUS45 KPIH 212351 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 451 PM MST WED NOV 21 2012 IDZ018-031-220100- /O.EXP.KPIH.WS.W.0008.000000T0000Z-121122T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 451 PM MST WED NOV 21 2012 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... AT 445 PM MST SATELLITE IMAGERY SHOWS THE BACK EDGE OF THE STORM SYSTEM NOW WORKING THROUGH THE CENTRAL MOUNTAINS. LIGHT SNOW WILL LINGER FOR ANOTHER HOUR OR TWO YET BUT SIGNIFICANT ACCUMULATION IS NOW LONGER EXPECTED. THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 1:06 PM MST, 3 minutes earlier.
Area forecast discussion, Nov 19, 1:06 PM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 106 PM MST MON NOV 19 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY. A RICH PLUME OF PAC MOISTURE STREAMING INTO THE NW US IS SETTING UP A RELATIVELY HIGH PRECIP EVENT FOR THE CENTRAL ID MTNS TUE AND WED. THE STRONG SW FLOW DRIVEN BY THE GULF OF AK UPPER LOW AS IT SLOWLY DRIFTS SOUTHWARD WILL KEEP TEMPS ON THE WARM SIDE...THUS PUSHING SNOW LEVELS EVEN HIGHER. MUCH OF THE PRECIP WILL BE DUE TO UPSLOPE WHERE THE SW FLOW INTERACTS WITH THE WESTERN SLOPES OF THE CENTRAL MTNS. SNOW IS EXPECTED TO PILE UP FROM 5 TO 12 INCHES ABOVE 7500 FT FROM TUE MORNING THRU WED AFTERNOON. BELOW 7500 FT WILL LIKELY SEE SLUSHIER SNOW MIXED WITH RAIN...AND ALL RAIN BELOW 6500 FT. THE OTHER FAVORED LOCATION FOR SW FLOW PRECIP IS THE UPPER SNAKE HIGHLANDS. THE HIGH SNOW LEVELS WILL RESULT IN SIGNIFICANT ACCUMULATIONS AT ONLY THE HIGHEST ELEVATIONS...BUT WITH LESSER AMOUNTS THAN IN THE CENTRAL MTNS. THE AREAS TO THE SOUTH...INCLUDING THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS... WILL ONLY SEE LIGHT PRECIP ON TUE AND WED. UPPER RIDGING BUILDS INTO THE PAC NW ON THU...WHICH WILL RESULT IN PRECIP TAPERING OFF WED NIGHT THROUGH THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. SHORT WAVE RIDGING ALOFT SHOULD PROVIDE NICE DRY WEATHER THURSDAY NIGHT THROUGH FRIDAY EVENING. BOTH THE GFS AND EUROPEAN MODELS BRING IN SOME MOISTURE OVER THE WEEKEND AND THE ONSET OF COLDER CONDITIONS WITH A COLD FRONTAL PASSAGE. SOME SLIGHT DISAGREEMENT IN TIMING OF ONSET OF PRECIPITATION AND EXTENT OF COLD AIR BUT IN GRIDS DID INCREASE POPS FOR THE VERY LATTER PART OF THE FORECAST SATURDAY NIGHT INTO MONDAY WITH THE WELL ABOVE TEMPERATURES FRIDAY AND SATURDAY COOLING TO NEAR NORMAL SUNDAY AND BELOW ON MONDAY. SNOW LEVELS AT THIS POINT REACHING VALLEY FLOORS SUNDAY NIGHT. GK && .AVIATION...GENERALLY EXTENSIVE MID AND HIGH LEVEL CLOUDS TODAY WITH OCCASIONAL MVFR AT SUN AND IDA. EXPECT MAINLY MID LEVEL CLOUDS AT BYI...PIH AND IDA TONIGHT AND TUESDAY. EXPECT RAIN AND MVFR TO IFR CONDITIONS MOVING IN TONIGHT AT SUN. THINK PRECIPITATION SHOULD STAY TO NORTH OF BYI...IDA AND PIH THROUGH TUESDAY BUT MAY SEE VICINITY AND ISOLATED COVERAGE. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY ABOVE 7500 FEET FOR IDZ018-031. &&
Hazardous weather outlook, Nov 19, 3:45 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MST MON NOV 19 2012 IDZ017>025-031-032-201045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 345 AM MST MON NOV 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN AND SNOW WILL CONTINUE FROM TIME TO TIME TODAY ACROSS EASTERN IDAHO. THE MAIN AREAS OF CONCERN WILL BE THE SOUTHERN AND EASTERN HIGHLANDS AS WELL AS THE CENTRAL MOUNTAINS. SNOW LEVELS TODAY WILL BE BETWEEN 6500 AND 7000 FEET BY AFTERNOON. EXPECT 10-20 MPH WINDS WITH HIGHER SPEEDS ACROSS HIGHER ELEVATIONS ACROSS THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE AREA TUESDAY AND WEDNESDAY. FOR TUESDAY AND TUESDAY NIGHT...PRECIPITATION WILL BE CONFINED TO WESTERN AND NORTHERN AREAS. THIS WILL SPREAD ACROSS THE REST OF THE AREA ON WEDNESDAY. IT WILL BE WINDY AT TIMES ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS. SNOW LEVELS JUMP TO 7000-8000FT ON TUESDAY AND DROP BACK TO 6000-7000FT WEDNESDAY. SNOW TOTALS IN WESTERN RANGES OF THE CENTRAL MOUNTAINS ARE IN THE 5-12 INCH RANGE WITH HIGHER AMOUNTS POSSIBLE. OTHER AREAS WILL SEE MUCH LIGHTER RAIN AND SNOW AMOUNTS. A WINTER STORM WATCH HAS BEEN ISSUED FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR WESTERN RANGES OF THE CENTRAL MOUNTAINS ABOVE 7500FT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:29 AM MST | Winter Storm Watch | PIH | 10 hr |
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.